# SDR EPUA20120828001

- Difficulty date: August 25, 2012
- Submitted: August 28, 2012
- Operation: Air carrier
- Aircraft: N35497
- Make and model: Piper PA-31-350
- Aircraft serial: 318052039
- Aircraft time: 15,805 hours
- Engine: Lyc TIO540J2B
- Engine time: 1,692 hours
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Pin
- Part number: LW19210
- Condition: Failed
- Location: Nr 5 Cylinder
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

DURING A CHECK FLIGHT ON NR 1 ENGINE, OPERATION AFTER MAINT OF MIXTURE ROD END REPLACEMENT PN 89307-000, THE NR 1 ENGINE FAILED.  MAINT DISCOVERED THAT THE NR 5 CYLINDER CONNECTING ROD HAD BROKEN AND PENETRATED THE CRANKCASE.  THE CAMSHAFT WAS ALSO FOUND TO HAVE BROKEN.  ENGINE FAILURE DUE TO TRAILING COUNTERWEIGHT ATTACHMENT PIN BREAKAGE.  THE COUNTERWEIGHT BECAME DISCONNECTED AND BROKE NUMEROUS ENGINE PARTS.
